CSN Login
Members Online: 4

You are here

Going for 2nd chemo tomorrow

Michaelynn
Posts: 82
Joined: Apr 2010

Going for 2nd infusion tomorrow of tax/carbo. Was just wondering if the side affects I had with # 1 will stay the same for treatment # 2? Do you get more side affects as you get further along in treatments? I am keeping a diary so I know which days I felt bad and how much medication I took on what day etc. Just wondering what to expect next as I feel I can cope better the more information I have. Thanks to anyone that can respond on such short notice.

llight
Posts: 99
Joined: Feb 2010

Hi Michaelynn,

It's good you're keeping a diary. I would say you will generally have the same experience as cycle #1. Carbo/taxol is cumulative. You might notice a bigger difference after you are half-way through treatment. Generally days 3-5 of each cycle will be the worst. If you're taking zofran for nausea just remember it constipates so take your laxatives to help keep your bowels moving. Your appetite may be especially low during this time. Don't fret if you are eating better after a few days. Your bones may hurt, too, the first week. In general, the first week will be the hardest and then symptoms should be subsiding after that. Of course, there is the fatigue. That may get worse too as you progress through your cycles. Everyone is individual so you may have more of some symptoms and less of others.

Hope this helps. If you have any other questions, I'll be online for awhile.

Good luck tomorrow,
llight

nempark
Posts: 683
Joined: Apr 2010

Hi I have had six session of the same type of chemo. The only side effect I had was hair loss. Do tons of juices, strawberry, blackberries, blue berries some beets better yet if they are organic blend them all with pure juice you can water it down a little and take as much as you can tolerate daily. Also I took folic acid, iron and ate lots of spinach. I also took a vitamin called immune stimulator on line a nature's sunshine and Silver. They really helped. Most importantly, try to move around, I found that the more I sat around the more I want to sit around moping, not good for us. Do you best to live a normal life. Unless you really cant. Before you know it, it will be over and you will be in remission. God bless!!! Don't even worry about the hair loss and don't go crazy with the wigs and hats, you will end up wearing one hat and one wig. I bought a number of hats and wigs and ended up hanging on the the worse of the lot (laugh). So don't waste your money.
My last chemo was March 30 and I am no longer wearing a hat, so safely 10 week after chemo my hair came back short of course, but salt and pepper very sheik. I love it.
Keep your spirits up and relax you will soon be finished with this mess. Lots of hugs. June.

jazzy1's picture
jazzy1
Posts: 1385
Joined: Mar 2010

I had the same drugs for my chemo last year. Yes it's true these drugs are cummulative so if have issues it might add up and be a bit worse. Now in my case I can't say the affects were as bad for first 3 rounds, as had 33 sessions of radiation in middle and then last 3 chemo at end. After radiation and into next chemo I was a bit more challenged, possibly due to the bowel issues just from radiation -- not part of chemo.

I've got a good friend who's a oncology RN in San Diego, who coached me from the start to the end. Told me to drink lots of fluids whether be juice or water as helps flush out a bit of the toxins from the chemo drugs. Also, get in your system, approx 30 grams of protein each day. I take Whey Protein in powder form and mixed with juice twice per day. This helps build you up a bit more as the drugs tend to pull you down.

Energy wise -- I've always been a mover type personality and chemo did slow me down, especially for 5 days after the infusion. I figured when had chem on Tuesday by Sunday I was more normal. Just learned to take lots of naps during the day....rest as your body is trying to work hard to deal with the drugs and after-affects from them.

Nauseous -- one of side affects from drugs. I was given 3 different drugs to help with this side-affect, which I used for the first 3 sessions. Told to take them like clockwork starting day after for 3 days. I tried to not take them the latter 3 chemo sessions and was just fine. Wondering now if I truly needed them for the first 3 sessions of chemo. Eat lots of SMALL meals as the bigger ones can upset the tummie a bit more.

Lost my hair after 2 weeks from start of chemo. I chose to just cut it short vs. being like a shedding dog around my home. This way felt in control as I chose when to loose the hair not the chemo talking. I only purchased 1 wig....very stylish and something I could never have with real hair, as mine is very thin and wig was thick and cute cut. Did purchase many stylish scarves from a good on-line company, but can't remember the name. If interested let me know and happy to look up for you. Nothing like this I found in local stores. Lastly, just use caps and especially in summer you'll be so much cooler.

Hope I helped and best to you.....Before you know it, all treatments will be completed and you'll be looking at a nice head of hair and more energy...

Jan

Subscribe to Comments for "Going for 2nd chemo tomorrow"